- December 8, 2016 at 8:36 pm #9669
Just gonna post my whole story here so you can get an idea,
It all started when i was working a stressful youth workers job whilst doing uni by correspondence and going to the gym quite frequently (5-6 days) i was also taking an injectable peptide called igf-1 in order to try to heal my out of whack back muscles, I was doing a lot of one legged squats that was very intense on my body, eventually felt my heart feeling quite strange whilst at the gym, getting quite lightheaded and so on (was taking pre workout but decided to stop). After doing this for 2 months or so i went out drinking and drunk probably more heavily then i have in my life due to feeling stressed and wanting to write myself off. I then slept a mere few hours before having to wake up and work a double shift (into sleepover) where i was at work being abused by my clients whilst finishing a uni assignment due at midnight. I barely slept that night at work and went home trying to have a nap, work called disrupting my nap and making it impossible to get back to sleep so i went and had a strong coffee.
I then made my way to the beach for a surf and as i was checking out the large surf my heart began to beat irregularrly and it completely freaked me out i ended up in the ER, was never told it was stress or anxiety was convinced the stuff i had been injecting had affected my heart (igf-1 is known to make organs grow). Put on beta blockers, was a bit scared taking them and had 3 of the most anxious worst days of my life thinking i was going to die. I eventually sort of came sweet after 2 weeks and began drinking and so on again and had occassional bouts of anxiety (had never experienced it before this incident). I couldnt go to the gym without taking arginine and taurine or i would get ridiculous heart palpatations and heart flutter that would continue and keep me up at night. I was also eating a shit load of pasta quite frequently thorugh most days trying to gain weight which would have been spiking my blood sugar and possibly feeding a candida?
I would always have an elevated heart rate, and doing exercise such as jogging my heartrate would always feel like it was at 220 (max) the whole time and would take a while to come down. This all happened a bit over a year ago and have been handling it since then, i would get bad heart palpatations after a night of drinking and feel anxious that day usually.
Well about 3 months ago my insomnia started and i think i sort of scared myself and stressed about it making it worse (it got bad) i started having big hypnic jerks that would freak me out and keep me up and then it worsened from there. Only in the last week ive been starting to be able to have 7-8 hours sleep, but every time i feel like im coming sweet if i try to do anything stressful (play a computer game) or go for a surf my body gets way too stressed and i cant sleep that night. Ive barely done any thing fun in over 3 months i feel like im just existing at the moment its horrible.
Have seen a naturpath and she has diagnosed me with “underactive thyroid” with the “thyrofelx test” although my bloods have come back normal, but i think this can be thrown out from adrenal fatigue and from severe lack of sleep as well. Ive been eating insanely healthy low GI foods and find if i have something like whitebread i have a severe crash and feel extremely tired, and anything with a high GI load will make my heart race.
If i work an evening i cannot get to sleep that night till 3 or 4am my mind is wired, its like i cannot cop any stress at all.
My main question is do you think i damaged my adrenals way back over a year ago and never properly recovered them and now it is worsening? I have read up on a lot of the adrenal fatigue symptoms and there are so many differing opinions.
Do i have a candida? Adrenal Fatigue? Did the igf make my adrenal glands grow? My naturopath gave me a bottle of liquid herbs to have like ashwaganda etc and if i have it before bed it KEEPS ME AWAKE. And even taking that makes me feel like my heart rate goes higher as well, i just dont know how to heal myself and be normal again.December 13, 2016 at 11:51 am #9733
Hi lemonfish, it certainly sounds like you went through a very stressful period and may be experiencing HPA axis dysfunction of some kind. Did you ask your naturopath to run a 24 hour salivary cortisol test? That would give you lots of useful information about the current state of your adrenals. The lack of sleep, over-reactivity to stress, heart palpitations and anxiety all suggest some kind of stress-related disorder.
Fawne and Dr Eric write in their book about the connection between the thyroid, adrenals, and the various feedback loops that control them. Dysfunction in one often contributes to problems with the other. Make sure you are getting a full range of thyroid tests done (not just TSH) in addition to the adrenal testing.
It sounds like you’re on the right track with your lifestyle changes. Low intensity exercise, nutritive food, and lots of sleep will help. Take your time, learn as much as you can, and don’t expect to feel better immediately! It sounds like this situation was building up for some time, so you need to give your body plenty of time to recover..
Keep us updated!
Hi everyone, I'm Fawne's assistant. I suffered from Adrenal Fatigue myself, and I'm here to help as many people as I can! (Note: consult your doctor or health professional before starting any treatment)January 3, 2017 at 9:05 pm #9943
I went through a similar thing. I would get heart palpitations, almost like my heart was hiccupping, dizziness, sleep problems, etc. If you are getting some relief from taurine you could have low gaba production, it is the thing that regulates your brains response to stress. To generate gaba you need B6 and zinc. Some people have problems absorbing b6, so they take p5p.
It may be a good test to try some gaba supplement, it doesn’t always work, because of the brain blood barrier, but sometimes people get good results. You can also look into pyroluria. If you are B6 deficient and your gaba production is down, then your adrenals can get overloaded.
You must be logged in to reply to this topic.